What Are Some Opiate Withdrawal Day 1 Symptoms?
Opiate Withdrawal Day 1 Symptoms
Withdrawal symptoms usually start to kick in about twelve to twenty hours after taking the last dose. But lighter symptoms like agitation usually kick in within an hour or 2 after taken the last dose. Nonetheless, once the symptoms fully kick in, the most noticeable symptoms you are likely to experience include:
- Muscle soreness
- Hot/cold flashes
- Racing heartbeat
- Salivation, runny nose, and teary eyes
- Mild cravings
Current Day > Day 2
Your muscles will start experiencing what it is like not to be numbed. Soreness is usually a reaction to the reduced pain tolerance that comes with withdrawal, and anyone who tries to withdraw experiences this. The soreness will start with your arms, legs and then the back, but it can vary depending on how long you have been using opiates and type of opiate.
Nonetheless because this is just the initial stage and there are still some traces of opium in your blood, the pain won’t be excruciatingly painful. It may be wise to consult with your doctor in order to get a muscle relaxer such as Flexeril or another supplement such as Tramadol.
Along with the mild pain, you will also start experiencing hot and cold flashes after quitting. You will start feeling rapid changes of body temperature, going from cold to hot and vice versa. These flashes will eventually turn into sweating and it will be very hard for you to relax.
Your pulse rate will also increase significantly, but it is normal and you shouldn’t worry about it. You will feel like you have just had an anxiety attack or you have just exercised. It is one of the most unsettling symptoms you will experience.
Salivation, Runny nose, and teary eyes
These symptoms are more of an inconvenience and are usually not painful. Your eyes will start getting watery and then followed by a runny nose and increase in saliva production.
Mild opiate cravings
The temptation to go out and find opiates will be overwhelming. But keep in mind that this is just the first stage and although it may seem like the world is coming to an end it is just the beginning. It won’t kill you it is just that-Cravings. That is perhaps why it is highly recommended that if you are planning to quit opiates, try not doing it alone. Whether it is a friend or a family member by your side, things will be much easier that way than when you are alone.
When you stop or reduce your opiate consumption, your neurotransmitters which were previously suppressed by the drug are set free. They rebound resulting in a condition known as hyperexcilitability which causes withdrawal symptoms like anxiety, irritability, seizures and irritability. On the first day these symptoms will be mild and if you are strong enough you will be able to go about your day though with some difficulty. Other symptoms that you might experience on the 1st day include:
- Lack of appetite
- Mild stomachache
- Low energy
Rare opiate symptoms
Note that you may also experience some rare symptoms on the first day as a result of opiate discontinuation. The symptoms include: dehydration, strokes, seizures and cardiac arrhythmias. If you suspect you might experience these rare symptoms consult your doctor before starting the journey.
Day 1 of Drug Detox – Coping with the symptoms
Using the right over the counter medications can help you cope with these symptoms. Consider meclince for nausea, Loperamide for diarrhea and acetaminophen for muscle soreness.
Stay comfortable and safe
Keep yourself occupied with books, movies and other types of distractions. Just make sure have a fan, blankets and extra sheets near you as you may need to change your beddings regularly because of excessive sweating.
As mentioned earlier it can be very difficult and dangerous to go through this process alone. So you have nothing to lose if you seek help from your doctor.
What to expect
If you decide to halt using these drugs, expect the onset of symptoms within the first 12 to 20 hours. In the initial stages, the symptoms are usually mild and they will become more pronounced as time passes. All the same just be patient with yourself, develop a routine of good self-care and you won’t know when it is over!